Ohio, 2026

Hail and Damaging Winds in Ohio, March 7, 2026

March 7, 2026 · NWS ILN · 8 events in 2 counties and zones

A cold front moved through the Great Lakes region, sparking showers and thunderstorms across the area. Some of these storms produced damaging wind gusts and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold front moved through the Great Lakes region, sparking showers and thunderstorms across the area. Some of these storms produced damaging wind gusts and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 7, 6:26 AM EST, 6 hours 36 minutes earlier. Its key messages:

  • 1) More showers and storms expected on Saturday with potential for severe weather. 2) An unsettled weather pattern will bring additional precipitation chances to the region Monday night through Thursday.
Area forecast discussion, Mar 7, 6:26 AM EST, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
626 AM EST Sat Mar 7 2026

.WHAT HAS CHANGED...
Increased wind gusts for Saturday. Increased messaging in AFD and HWO
for next week mid week system.

&&

.KEY MESSAGES...
1) More showers and storms expected on Saturday with potential for
severe weather.

2) An unsettled weather pattern will bring additional precipitation
chances to the region Monday night through Thursday.

&&

.DISCUSSION...
KEY MESSAGE 1) More showers and storms expected on Saturday with
potential for severe weather.

While a few showers will be possible overnight, most of the
precipitation activity will hold off until the day on Saturday as a
system moves through. While thunderstorms will be possible across the
entire region, thunderstorms will likely become more organized as
they move to the east and therefore there is a higher potential for
severe weather across eastern portions of the region across central
Ohio, the Scioto River Valley region, and portions of northern
Kentucky. While damaging wind is the primary threat, hail and
isolated tornadoes will also be possible. This threat move move out
of the region before dark. There will be a lull in the precipitation
before the frontal boundary moves through. Outside of thunderstorms,
winds will be gusty on Saturday with wind gusts around 30 to 40 mph
possible.

KEY MESSAGE 2) An unsettled weather pattern will bring additional precipitation
chances to the region Monday night through Thursday.

While a few showers and storms will be possible Monday night into
Tuesday. The main impacts are Tuesday night through Thursday as a
stronger storm system moves through. There will be the potential for
heavy rain and renewed flooding concerns Tuesday night through
Wednesday evening. Thunderstorms will also be possible. Cannot rule
out a strong to severe storm. Outside of thunderstorms, winds will be
gusty around 35 to 45 mph possible, if not higher, Wednesday into
Wednesday night. Much colder air rushes in Wednesday night into
Thursday with rain transitioning over to snow showers. Snow showers
will continue during the day on Thursday with the temperatures
staying in the 30s across most locations on Thursday. Due to blended
nature, NBM is not capturing the amplification with this system and
therefore current forecast will likely need to be adjusted as it
gets closer in time including colder temperatures on Thursday,
increasing precipitation chances, increasing winds, and changes in
precipitation types.

Another system will move through late in the week on Friday, there is
more uncertainty with this system at this time.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Have LLWS for the first couple hours of the TAF period this morning.
Winds pick up today with wind gusts around 30 knots along with
showers and some thunderstorms. There will be the potential for some
higher gusts as the line moves through, however confidence in
specific values was not high enough to include at this time. After
the initial thunderstorms move through, showers will linger longer.

There will then be a lull in the shower activity before more with the
frontal boundary. MVFR cigs will move into the region during the
day. There will potentially be a brief return to VFR conditions late
in the afternoon and early evening before additional MVFR cigs work
into the area. VFR conditions are expected by the end of the TAF
period for the area TAF sites except KCMH and KLCK where MVFR cigs
will still be possible. Wind gusts will linger into Saturday night
before decreasing late in the overnight.

OUTLOOK...MVFR ceilings possible into Sunday morning. MVFR
conditions are possible Monday night through Wednesday. There is also
the potential for IFR conditions. Thunderstorms possible Tuesday
night into Wednesday. Wind gusts around 30 to 40 knots possible for
Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 7, 1:51 AM EST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
151 AM EST Sat Mar 7 2026

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080700-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
151 AM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms are forecast to move across the region
today. Some of these storms could be strong to severe. Damaging winds
will be the primary threat, however hail and isolated tornadoes will
also be possible. In addition, heavy downpours could lead to
localized flooding issues as well with already saturated ground.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain will be possible Tuesday night into Wednesday bringing the
potential for renewed flooding concerns. In addition, an isolated
strong to severe storm will be possible on Wednesday. Gusty winds in
excess of 40 mph will be possible Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 7, 12:52 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1252 PM EST Sat Mar 7 2026

OHZ064-065-071815-
Fairfield OH-Pickaway OH-
1252 PM EST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FAIRFIELD AND CENTRAL PICKAWAY COUNTIES THROUGH 115 PM EST...

At 1252 PM EST, a strong thunderstorm was located near Circleville,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Circleville, Canal Winchester, Ashville, South Bloomfield,
Williamsport, Logan Elm Village, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Aw Marion State Park, East Ringgold, US Route 22 at
State Route 159, Slate Run Metro Park, Clearport, State Route 138 at
US Route 22, and State Route 674 at State Route 188.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3951 8308 3960 8314 3980 8286 3980 8283
      3983 8282 3962 8258
TIME...MOT...LOC 1752Z 236DEG 36KT 3961 8301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Campbell

The radar

The Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Pickaway

When
March 7, 1:02 PM EST to 1:04 PM EST
Where
Pickaway County, 3.37 mi SE of Little Walnut
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
39.650, -82.930

Two pine trees were uprooted and fell onto wires, downing them.

Thunderstorm Wind, Pickaway

When
March 7, 1:03 PM EST to 1:05 PM EST
Where
Pickaway County, 3.49 mi NE of Circleville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.640, -82.910

A barn and a home both sustained minor siding damage.

Hail, Fairfield

When
March 7, 1:16 PM EST to 1:18 PM EST
Where
Fairfield County, 2.75 mi ESE of Royalton
Measured
1 in hail
Reported by
Public
Coordinates
39.720, -82.720

Thunderstorm Wind, Fairfield

When
March 7, 1:18 PM EST to 1:20 PM EST
Where
Fairfield County, 2.11 mi SW of Hooker
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
39.730, -82.700

Multiple trees were downed, causing power lines to also be downed.

Thunderstorm Wind, Fairfield

When
March 7, 1:21 PM EST to 1:23 PM EST
Where
Fairfield County, 0.57 mi ENE of Campground
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.732, -82.640

A tree was downed on Ety Road, just south of Fair Avenue.

Thunderstorm Wind, Fairfield

When
March 7, 1:22 PM EST to 1:23 PM EST
Where
Fairfield County, 0.87 mi NW of Lncster Frfld Co Arp
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.760, -82.660

Thunderstorm Wind, Fairfield

When
March 7, 1:24 PM EST to 1:26 PM EST
Where
Fairfield County, 2.33 mi NNE of Lancaster
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.750, -82.580

A tree was blown down onto the roof of a home.

Thunderstorm Wind, Fairfield

When
March 7, 1:35 PM EST to 1:37 PM EST
Where
Fairfield County, 0.53 mi E of New Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
39.850, -82.470

Multiple trees were downed. Additionally, several power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311060, 1311061, 1311064, 1311065, 1311066, 1311067, 1311068, 1311069.